Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 199, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 29, 2018, 1:50 PM CDT for Walton County, Washington County, Florida. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2018, 1:50 PM CDT (18:50 UTC)
- Expired
- Jul 29, 2018, 2:12 PM CDT
- In force
- 22 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 7 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 1:51 PM CDT | TSTM WND DMG | 2 Wsw Red Bay, FL | SMALL POWER OUTAGE SUNDAY AFTERNOON DUE TO TREE LIMB FALLING ON A POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478
WUUS52 KTAE 291850
SVRTAE
FLC131-133-291930-
/O.NEW.KTAE.SV.W.0199.180729T1850Z-180729T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
150 PM CDT SUN JUL 29 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
East central Walton County in the Panhandle of Florida...
Southwestern Washington County in the Panhandle of Florida...
* Until 230 PM CDT.
* At 150 PM CDT, a severe thunderstorm was located 12 miles southeast
of De Funiak Springs, moving northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Vernon, Live Oak, Millers Ferry, Hinsons Crossroads, Red Bay,
Douglass Crossroad and Knox Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3070 8600 3070 8585 3071 8584 3061 8573
3051 8578 3048 8592 3058 8604
TIME...MOT...LOC 1850Z 228DEG 7KT 3062 8596
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
237
WWUS52 KTAE 291912
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
212 PM CDT SUN JUL 29 2018
FLC131-133-291922-
/O.CAN.KTAE.SV.W.0199.000000T0000Z-180729T1930Z/
Walton FL-Washington FL-
212 PM CDT SUN JUL 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WALTON AND
SOUTHWESTERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3070 8600 3070 8585 3071 8584 3061 8573
3051 8578 3048 8592 3058 8604
TIME...MOT...LOC 1910Z 228DEG 7KT 3065 8592
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:57 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 29, 12:57 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 157 PM EDT Sun Jul 29 2018 .AVIATION... [Through 18z Monday] Scattered showers and thunderstorms are expected across the area through the early evening hours. Convection will gradually diminish after sunset. Mainly VFR conditions are expected to prevail away from convection. && .PREV DISCUSSION [904 AM EDT]... .NEAR TERM [Through Today]... A shortwave moving into the Southeast today will bring deep layer synoptic forcing as well as reinforce the stationary boundary that has remained over the Tri-State region for the past several days. In addition, the Gulf seabreeze should be active across north Florida today, though have limited inland penetration due to weak northerly steering flow. Dry air will begin moving into the region under the core of the shortwave, and may limit convective coverage and intensity across parts of SE Alabama and extreme western GA. A typical chance for isolated strong to severe storms exists this afternoon, with damaging winds being the primary threat. Highs are forecast to be in the low 90s, with heat indices in the upper 90s. .SHORT TERM [Tonight Through Tuesday]... The pattern will be undergoing a transition to a wetter pattern across the region at the beginning of the week. A broad trough will amplify across the central United States on Monday and Tuesday and move east while an Atlantic ridge of high pressure moves west. The resulting pattern will bring increasing amounts of moisture into the region and increasing rain chances as the south and southeasterly flow increases. Monday will be the transition day as southerly flow begins to strengthen. Scattered showers and thunderstorm will likely begin earlier than normal as the seabreeze quickly moves inland. Expect scattered showers and thunderstorms to continue to spread inland through the day. The active pattern continues Tuesday with shower and thunderstorm activity expected to be more widespread and begin earlier in the day with additional moisture streaming in from the south. Temperatures will be in the low 90s Monday but expect a cooling trend into Tuesday with temperatures in the upper 80s. .LONG TERM [Tuesday Night Through Sunday]... The upper level trough begins to pull into the northeast US by Wednesday, but rich deep-layer moisture will remain and will contribute to above-normal rain chances and cooler temperatures through the rest of the work week. The strong southerly flow diminishes by the weekend, but the moisture will stick around through the weekend, contributing to additional showers and thunderstorms and temperatures slightly below normal. .MARINE... Light southerly winds around 5 to 10 knots and seas around 1 foot expect through early Monday. By late Monday southerly winds will increase to 10 to 15 knots along with seas rising to 2 or 3 feet through much of next week. Expect widespread showers and thunderstorms through much of the week. .FIRE WEATHER... Aside from low dispersion indices, hazardous fire weather conditions are not expected over the next several days. .HYDROLOGY... Almost all rivers are now below action stage, any rivers at action stage will likely see declines below action stage over the next day or two. Rainfall wise, widespread flooding is not expected over the next few days but a few slower moving storms this afternoon could contribute to very localized minor flooding in poor drainage locations. Looking at the upcoming week, a wetter pattern is expected Tuesday through Friday with widespread rainfall amounts around 2 to 3 inches, with localized amounts likely higher. This could bring very localized minor flooding to some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 90 74 87 74 / 30 40 50 60 40 Panama City 75 88 76 87 76 / 30 40 50 60 50 Dothan 74 90 73 88 73 / 20 50 40 70 40 Albany 74 90 74 88 74 / 30 50 40 70 40 Valdosta 72 90 73 88 73 / 40 50 40 60 40 Cross City 74 89 74 88 74 / 30 40 50 60 40 Apalachicola 76 88 77 87 78 / 30 40 50 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Harrigan LONG TERM...Dobbs AVIATION...DVD MARINE...Harrigan FIRE WEATHER...Dobbs HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jul 29, 1:03 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
203 PM EDT SUN JUL 29 2018
FLZ034-134-291830-
Coastal Dixie FL-Inland Dixie FL-
203 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIXIE COUNTY UNTIL 230 PM
EDT...
At 203 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fowlers Bluff, or 10 miles west of Chiefland, moving northeast at 20
mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Eugene, Yellow Jacket, Old Town and Fanning Springs.
LAT...LON 2956 8295 2954 8298 2952 8297 2952 8298
2947 8298 2945 8301 2940 8302 2939 8304
2943 8316 2977 8306 2973 8295 2972 8294
2972 8296 2970 8294 2970 8296 2964 8296
2961 8297 2958 8295 2959 8294
TIME...MOT...LOC 1803Z 202DEG 17KT 2947 8304
42-DVDSpecial weather statement, Jul 29, 1:37 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
137 PM CDT SUN JUL 29 2018
FLZ008>010-291900-
Central Walton FL-Holmes FL-Washington FL-
137 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALTON...
SOUTHWESTERN HOLMES AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 200 PM
CDT...
At 136 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of De Funiak Springs, moving northeast at 10 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Live Oak, Ponce De Leon, Westville, Eucheeanna, Millers Ferry,
Hinsons Crossroads, Red Bay, Douglass Crossroad, Knox Hill and
Whitehead Crossroads.
LAT...LON 3071 8605 3071 8604 3072 8604 3084 8598
3066 8570 3049 8595 3060 8610
TIME...MOT...LOC 1836Z 228DEG 7KT 3061 8599
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:03 PM CDT | Special Weather Statement | TAE | Dixie | 27 min |
| Jul 29, 1:37 PM CDT | Special Weather Statement | TAE | Holmes | 23 min |
| Jul 29, 2:11 PM CDT | Special Weather Statement | TAE | Calhoun | 34 min |
| Jul 29, 2:21 PM CDT | Special Weather Statement | TAE | Washington | 24 min |
| Jul 29, 2:42 PM CDT | Special Weather Statement | TAE | Washington | 33 min |
| Jul 29, 3:01 PM CDT | Special Weather Statement | TAE | Calhoun | 44 min |
| Jul 29, 3:34 PM CDT | Special Weather Statement | TAE | Gadsden | 41 min |
| Jul 29, 3:56 PM CDT | Special Weather Statement | TAE | Jackson | 49 min |
| Jul 29, 4:03 PM CDT | Special Weather Statement | TAE | Jackson | 42 min |
| Jul 29, 4:08 PM CDT | Special Weather Statement | TAE | Liberty | 52 min |
| Jul 29, 4:35 PM CDT | Special Weather Statement | TAE | Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.